When are Comparative Dynamics Monotone?
A common problem in dynamic economic theory is to determine when an increase in a parameter and/or an initial condition increases the future dynamics of a theoretical economy. This paper provides conditions that are necessary and sufficient for making statements of this type. The result is applicable to situations with a single agent or with many agents in the presence or absence of uncertainty. The result holds for general notions of what it means for a parameter, an initial condition or even the dynamics of a model to be increasing.
|Date of creation:||12 Mar 2003|
|Date of revision:|
|Contact details of provider:|| Postal: Georgetown University Department of Economics Washington, DC 20057-1036|
Web page: http://econ.georgetown.edu/
|Order Information:|| Postal: Roger Lagunoff Professor of Economics Georgetown University Department of Economics Washington, DC 20057-1036|
Web: http://econ.georgetown.edu/ Email:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Huggett, Mark, 1997. "The one-sector growth model with idiosyncratic shocks: Steady states and dynamics," Journal of Monetary Economics, Elsevier, vol. 39(3), pages 385-403, August.
- Rothschild, Michael & Stiglitz, Joseph E., 1970. "Increasing risk: I. A definition," Journal of Economic Theory, Elsevier, vol. 2(3), pages 225-243, September.
- Schechtman, Jack, 1976. "An income fluctuation problem," Journal of Economic Theory, Elsevier, vol. 12(2), pages 218-241, April.
- Danthine, Jean-Pierre & Donaldson, John B, 1981. "Stochastic Properties of Fast vs. Slow Growing Economies," Econometrica, Econometric Society, vol. 49(4), pages 1007-33, June.
- Hopenhayn, Hugo A & Prescott, Edward C, 1992. "Stochastic Monotonicity and Stationary Distributions for Dynamic Economies," Econometrica, Econometric Society, vol. 60(6), pages 1387-406, November.
- Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
When requesting a correction, please mention this item's handle: RePEc:geo:guwopa:gueconwpa~03-03-12. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marcia Suss)
If references are entirely missing, you can add them using this form.